Ask an expert
Question

16 Jul 2010

Endometriosis and Yaz
Hi Doc,
I''''ve been using the pill for the last 10 years and I am always struggling with my weight. I was wondering if stopping the pill to loose weight will worsen my endometriosis?
I have also heard terrible things about using the pill too long and wonder if a bio-identical progesterone cream can substitute the pill? Is it a safer alternative?
My gynae doesn''''t seem to think theres any harm in Yaz, but I cant help being sceptical after all the things I read.
Answer 431 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Marike

Unfortunately, a topical progesterone cream will not be as safe as the tablet, as the spesific dose can not be determined. It is true that the oral oestrogen, progesterone can have nasty side-effects but if you have not experienced any by now, it will be highly unlikely that you will have problems in the future. Stopping the contraceptive, will worsen your endometriosis.

Regards




Dr Anrich Burger
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9360 votes
No
67% - 19294 votes
Vote